Page 1 of 3 123 LastLast
Results 1 to 10 of 21

Thread: WHOA....Oxybutynin Chloride ER

  1. #1
    Super Moderator Sue Pendleton's Avatar
    Join Date
    Jul 2001
    Location
    Wisconsin USA
    Posts
    11,007

    Exclamation WHOA....Oxybutynin Chloride ER

    December 21st I started on a new gneric for Ditropan XL. Same dosage and drastically different outcome. Leaking around a foley (hasn't happened in 14 years of quadhood and I use CIC normally) with no signs of a UTI, eye tic from stress became a roaring tremor and then my memory started going wacko. I take valuim (diazapam) for spasms and keep that dose low so 15mg a day is on the high side and it has never caused these kind of senior moments. I'd get in the middle of a something and could not recall where I left off or even what I had been saying. Finally the leaking humiliation sent me to Google and then to what this stuff is since it is nothing like the brand name it's supposed to mimick and who makes it.

    I found that it works as well as Detrol LAC for continence but an uncommon side effect showed up in a study by Georgetown University. Read below for more but basically it can age your memory 20 years in a week for some and 3 weeks for others. I'm fine again after my pharmacist fixed me up with my old Ditropan XL but she and I will be reporting this to the FDA. Anyone else taking this stuff now? Any side effects that were unexpected? And it also passes the tablet out in the stool but it doesn't say anywhere I can find how the drug is released. No laser hole anywhere.

    http://www.medicalnewstoday.com/heal...wsid=57966#top

    Sue
    Courage doesn't always roar. Sometimes courage is the quiet voice at the end of the day saying, "I will try again tomorrow."

    Disclaimer: Answers, suggestions, and/or comments do not constitute medical advice expressed or implied and are based solely on my experiences as a SCI patient. Please consult your attending physician for medical advise and treatment. In the event of a medical emergency please call 911.

  2. #2
    Sue, thanks for posting this. Wise.

  3. #3
    Holy cow, Sue.

    I know every person is different, but I don't need complications from generic Ditropan like you've had.

    Sharing what happened with you with my doc.

    Thanks for the heads up.

  4. #4
    ditto what wise said. thanks! I take up to 20mg ditropan XL and have cognitive problems anyway so def something to talk with a doc about!

    EF

  5. #5
    I find generic makes me nauseous.
    Get involved in politics as if your life depended on it, because it does. -- Justin Dart

    I shall not tolerate ignorance or hate speech on this site.

  6. #6
    Senior Member Spadfan's Avatar
    Join Date
    Jul 2002
    Location
    Northern Colorado
    Posts
    685
    Thanks for posting about this Sue. The online pharmacy, Pharmacare Direct, that I use just sent a 90 day supply of the generic Ditropan XL instead of the formulary brand name. We called them and they are going to send the brand name overnight, but we are going to have pay an additional amount equal to the difference between the generic co-pay and brand name co-pay. With my insurance we have a higher co-pay for the non-formulary now that a generic is available. At my age with a family history of Alzhiemers, I want nothing to do with the generic stuff.

    Thankfully I hadn't taken any of the generic yet.
    William M.
    T 6/7 Complete - 4/20/74

  7. #7
    I've been taking a small dose 5mg 2x a day of the non-XL generic ditropan or oxybutynin for probably the last year and haven't noticed anything, but I was about to switch to the XL and actually just sent in my perscription today.

    So just to get it straight I should avoid the generic "oxybutynin"XL and stick to the name brand ditropanXL?

    I guess because I take such a small dose of regular oxybutynin it hasnt bothered me but now I'm worried about it. Do the side effects leave when you discontinue even if you're on it a while, and are there any withdrawl symptoms when you switch back and forth generic to name brand?

  8. #8
    Senior Member smokey's Avatar
    Join Date
    Jul 2001
    Location
    Massachusetts, USA
    Posts
    2,177
    Good info Sue. I just checked my Ditropan XL stash and it is in fact Oxybutynin Chloride ER. I'm not sure how long I've been taking it and I don't seem to experience any of the side effects you describe although I'm only on 10mg. once a day. Maybe I'll switch back to name brand Ditropan XL just to be safe. Why play Russian Roulette with medications? I think we all have enough on our plate as it is. Thanks.

  9. #9
    Wait, does that mean that detrol 2 mg is ok?

    I'm on Oxy and I will change immediately.

    J.
    And the truth shall set you free.

  10. #10
    Senior Member cali's Avatar
    Join Date
    Sep 2005
    Location
    where everyone knows your name
    Posts
    4,608
    i'm really glad you posted this sue! i started the generic med around the same time you did. i didn't notice any changes. i did have some leaking, but that was about 2 weeks after i started the generic. i chalk it up to a med i had to take for a yeast infection. (sorry, TMI)

    i found it interesting when you said that it passes through as a whole pill because, well, i found one.

    it was a while ago though, before i started the generic. (unless i got generic another time before and didn't realize it) it was the same size as my pill and it was black. it did have a pinhole through it though, maybe that's the laser cut you were talking about? i thought it might have been my multi vitamin...but now...

    for the record you guys, i don't go sifting through my poo, i just found it by chance, yay bowel program!
    Never take life seriously, nobody gets out alive anyway

    Frank's blog:
    http://www.franktalk-scurry.blogspot.com
    My regular blog:
    http://www.ithinkithinktoomuchblog.blogspot.com

Similar Threads

  1. Ditropan Effecting the Mind?
    By Steven Edwards in forum Care
    Replies: 16
    Last Post: 04-12-2007, 01:48 AM
  2. Replies: 1
    Last Post: 05-04-2005, 11:03 AM
  3. help!! more bladder problems
    By ChinaDoll in forum Care
    Replies: 17
    Last Post: 11-24-2002, 12:07 PM
  4. Replies: 0
    Last Post: 11-22-2002, 05:33 PM
  5. BLADDER QUESTION
    By mnvikes in forum Care
    Replies: 4
    Last Post: 07-30-2001, 06:33 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •